Bisphosphonate-Related Osteonecrosis of the Jaw Bones in a Patient with Ankylosing Spondylitis Receiving Anti-Tumor Necrosis Factor Treatment


Creative Commons License

ISLETEN B., HEPGULER S., BAYRAKTAROĞLU S. , KESER G.

TURKISH JOURNAL OF RHEUMATOLOGY, cilt.26, ss.333-337, 2011 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 26 Konu: 4
  • Basım Tarihi: 2011
  • Doi Numarası: 10.5606/tjr.2011.054
  • Dergi Adı: TURKISH JOURNAL OF RHEUMATOLOGY
  • Sayfa Sayıları: ss.333-337

Özet

Bisphosphonate-related osteonecrosis of the jaw bones is a rare, but well-recognized pathology, occurring mainly in patients receiving parenteral and high doses of bisphosphonates for the treatment of skeletal metastasis and/or hypercalcemia associated with cancer. However, to a lesser extent, this complication may also occur in patients receiving oral bisphosphonates for the treatment of osteoporosis. In this article, we present a 58-year-old female patient with ankylosing spondylitis (AS) who developed mandible osteonecrosis following long-term oral alendronate treatment for osteoporosis. Dental tooth extraction possibly triggered the occurrence of mandible osteonecrosis in this patient. This patient is notable for receiving concomitant anti-tumor necrosis factor (anti-TNF) treatment. To our knowledge, occurrence of bisphosphonate-related jaw osteonecrosis in a patient with AS receiving concomitant anti-TNF treatment has not been reported previously in the literature.